Next Article in Journal
A Comparison on the Commutative Neutrix Products of Distributions
Previous Article in Journal
The Resonance Analysis Caused by Harmonics in Power Systems Including Thyristor Controlled Reactor
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 2005, 10(2), 221-230;

Similarity Reduction of Energy-Transport Models for Semiconductors

School of Computational and Applied Mathematics Centre for Differential Equations, Continuum Mechanics and Applications University of the Witwatersrand, Private Bag 3, Wits 2050, Johannesburg, South Africa
Authors to whom correspondence should be addressed.
Published: 1 August 2005
PDF [194 KB, uploaded 31 March 2016]


The main purpose of this work is to perform symmetry classification of a system of partial differential equations for energy-transport in semiconductors. In the case where there are symmetries, they are used to reduce the number of independent variables which in turn enables one to construct invariant solutions. Invariant solutions of a given equation satisfy an equation with fewer independent variables. Thus, the search of invariant solutions can be viewed as a sort of dimensional reduction. From a computational standpoint, the reduced system is easier to analyse both numerically and analytically than the original system.
Keywords: Energy-transport; symmetry; invariant solution; dimensional reduction Energy-transport; symmetry; invariant solution; dimensional reduction
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Molati, M.; Soh, C.W. Similarity Reduction of Energy-Transport Models for Semiconductors. Math. Comput. Appl. 2005, 10, 221-230.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top